MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 HYDROSIL GO¿ INTERMITTENT URINARY CATHETER; INTERMITTENT CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 HYDROSIL GO¿ INTERMITTENT URINARY CATHETER; INTERMITTENT CATHETER
Model Number 71818
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Pain (1994)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the catheter had protrusions on the tip of the catheter.The protrusions resembled wings on a plane.The patient experienced bleeding and pain.No medical intervention was reported.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use state the following: ¿hydrosil go intermittent urinary catheter device description the hydrosil go intermittent urinary catheter is a silicone tube inserted into the urethra for the purpose of draining the bladder of urine.Not made with natural rubber latex does not contain dehp indications for use the hydrosil go intermittent urinary catheter is intended for urological use only.It is intended for use by adult female patients for bladder management including urine drainage, collection, and measurement.The device is passed to the urinary bladder via the urethra.Contraindications none known warnings this is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Precautions inspect the catheter before use.Do not use the product if the device or packaging is damaged.Adverse reactions urinary tract infection bleeding from the urethra irritation of the urethra instructions for use review the self-catheterization procedure with a healthcare professional.Always wash hands prior to use.Open the catheter package by peeling the tab upwards with the aid of the finger hole.If desired, hang the package with the adhesive surface on the inner side of the tab to a nearby dry vertical surface while preparing to catheterize.Positioned comfortably with thighs spread apart, clean the opening to the urethra ¿ and the surrounding area.Wipe from front to back to avoid fecal contamination.Wash your hands again.Remove the catheter with the aid of the insertion handle and advance the catheter tip into the urethra.Slowly and gently insert the catheter into the urethra until urine begins to flow (approximately 1-1.5" or 2.5-3.8 cm).When urine stops flowing, begin to withdraw the catheter.It is recommended to slowly rotate the catheter during withdrawal, stopping each time urine begins to flow.Check the color, odor and clarity of the urine.Any changes may need to be reported to a health care professional.Disposal place the catheter back into the package and dispose in accordance with accepted medical practice and applicable local, state and federal laws and regulations.Do not flush down the toilet.Wash hands." (b)(4).
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported issue was unconfirmed.The device was returned and visually inspected.No damages were noted in the sample that could be related to the reported event.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use state the following: ¿hydrosil go¿ intermittent urinary catheter device description the hydrosil go¿ intermittent urinary catheter is a silicone tube inserted into the urethra for the purpose of draining the bladder of urine.Not made with natural rubber latex does not contain dehp indications for use the hydrosil go¿ intermittent urinary catheter is intended for urological use only.It is intended for use by adult female patients for bladder management including urine drainage, collection, and measurement.The device is passed to the urinary bladder via the urethra.Contraindications none known warnings this is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Precautions inspect the catheter before use.Do not use the product if the device or packaging is damaged.Adverse reactions urinary tract infection bleeding from the urethra irritation of the urethra instructions for use review the self-catheterization procedure with a healthcare professional.1.Always wash hands prior to use.2.Open the catheter package by peeling the tab upwards with the aid of the finger hole.3.If desired, hang the package with the adhesive surface on the inner side of the tab to a nearby dry vertical surface while preparing to catheterize.4.Positioned comfortably with thighs spread apart, clean the opening to the urethra ¿ and the surrounding area.Wipe from front to back to avoid fecal contamination.Wash your hands again.5.Remove the catheter with the aid of the insertion handle and advance the catheter tip into the urethra.Slowly and gently insert the catheter into the urethra until urine begins to flow (approximately 1-1.5" or 2.5-3.8 cm).6.When urine stops flowing, begin to withdraw the catheter.It is recommended to slowly rotate the catheter during withdrawal, stopping each time urine begins to flow.Check the color, odor and clarity of the urine.Any changes may need to be reported to a health care professional.Disposal 7.Place the catheter back into the package and dispose in accordance with accepted medical practice and applicable local, state and federal laws and regulations.Do not flush down the toilet.8.Wash hands." (b)(4).

Brand Name
HYDROSIL GO¿ INTERMITTENT URINARY CATHETER
Common Device Name
INTERMITTENT CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7141953
Report Number1018233-2017-06461
Device Sequence Number939236
Product Code EZD
UDI-Device Identifier00801741098055
UDI-Public(01)00801741098055
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K150345
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/28/2018
Device Model Number71818
Device Catalogue Number51818
Device Lot NumberJUAT0783
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2018
Initial Date Received by Manufacturer 11/30/2017
Supplement Date Received by Manufacturer01/02/2018
03/05/2018
Initial Report FDA Received Date12/22/2017
Supplement Report FDA Received Date01/08/2018
03/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR
Patient Weight88